MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER

W.L. GORE & ASSOCIATES AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0); INTRODUCER, CATHETER
Catalog Number DSF2465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), the access vessel should be of adequate size and appropriate tortuosity of the insertion of the introducer sheath.If the vessel is too small, major bleeding, vessel rupture/perforation, and serious injury to the patient may result.According to the gore® dryseal sheath instruction for use (ifu) adverse events that may occur and / or require intervention include, but are not limited to: vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).
 
Event or Problem Description
On (b)(6) 2019, the patient underwent an endovascular repair of a descending aortic aneurysm using conformable gore® tag® thoracic endoprostheses.The devices were implanted successfully at the intended position.An angiography identified an endoleak of unknown type (possibly proximal type i or type ii), pertaining to the (b)(4).The physician elected to monitor the endoleak, and conclude the procedure.After removal of a gore® dryseal flex introducer sheath, the access rupture was identified at the right common iliac arteries.The rupture was repaired by implanting a gore® excluder® aaa endoprosthesis contralateral leg and gore® excluder® iliac branch endoprostheses.It was reported that the access vessel was tortuous, and there was difficulty advancing the dsf2465.No further issues were observed, and the patient tolerated the procedure.

Brand Name
AORTIC INTRODUCER SHEATH (DRYSEAL FLEX VER 4.0)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8671057
Report Number3007284313-2019-00167
Device Sequence Number2182385
Product Code DYB
UDI-Device Identifier00733132628407
UDI-Public00733132628407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Catalogue NumberDSF2465
Device Lot Number17769010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age81 YR